Asked on 3 Jan 2018

A 70 kg 68 y/o male sees his cardiologist for a follow-up following his myocardial infarction 3 months earlier. He has been taking digoxin and LisinoprilTM since his MI. At the follow-up, he complains of shortness of breath and has to sleep sitting up in his recliner. He also complains of fatigability and swelling of his ankles and hands. A physical examination finds that he has distended jugulars and pitting edema in the lower legs. His breathing was rapid 22 breaths/min) and rales were heard in the both sides at the base of the lungs. He does not have a fever, but his pulse is 116 bpm and his blood pressure is 110/80. The physician immediately admits him and orders a blood and urine analyses with the results as follows:

Blood

Urine

[Na+]

128 mEq/L

[Na+]

150 mEq/L

[K+]

3.0 mEq/L

[K+]

65 mEq/L

[Cl-]

98 mEq/L

[Cl-]

120 mEq/L

[HCO3-]

21 mEq/L

[HCO3-]

15 mEq/L

Creatinine

1.2 mg/dl

Creatinine

128 mg/dl

PCO2

24 mmHg

24 hr volume

750 ml

pH

7.51

Osmolality

600 mOsm

The physician orders an infusion of 2L of 3% saline with 40 mg of Lasix® given twice a day for three days. CALCULATE how this treatment would impact the Px’s symptoms assuming the osmolarity of the urine dropped to 400 mOsm?

Answered on 3 Jan 2018

Unlock this answer

Get 1 free homework help answers
Access 3.7 million verified answers.
Get access
Already have an account? Log in